Medical Specialty >> Gastroenterology
Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Liver Diseases
Question: Elevated ALT / Low AST
|J.L.M. - Tue Feb 22, 2005 4:40 am||
I have FMS, CFS, Acute anxiety syndrom (panic attacks), and for the last 4 months cronic hives. I just had blood work performed, and the results are: ALT 66, range 30-65 / AST 13, range 15-37 / BUN 9, range 7-22 / BASO 1.11, range 0-0.8 / Creatinine 1.3,range 0.8-1.3 / Trig. 575.
My triglicerides have ran from 440 to 880 since I first had it tested in 1988, other levels are mostly ok.
Eight months ago: ALT 56, AST 36, BUN 9, Creatinine 1.2
I have taken Tranxene 7.5mg 1x daily since 1988 to control panic attacks.
I have taken a suppliment called CALORAD, a bovine solution, for my FMS, 1 tbl.sp. daily for appx 3.5 years.
I had taken Loratadine 10 mg. 1x daily for 3.5 months, and now 1x every other day for appx. 3 weeks. Whenever I stop completely the hives return.
No other medications being taken at this time.
Could the Loratadine be causing the change in the ALT & AST numbers. I have copies of test dating back to 1999, and these have numbers always been in the center of the normal range.
|Theresa Jones, RN - Tue Mar 01, 2005 3:58 pm||
Elevation in ALT levels aren't normally a side effect of the medication Loratadine. I would be more inclined to consider the elevations in ALT levels (considering your AST levels aren't elevated) to be related to the elevated triglyceride levels, or another disorder rather than that particular medication.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.